MAUDE Adverse Event Report: VOLCANO CORPORATION EAGLE EYE PLATINUM ST RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION EAGLE EYE PLATINUM ST RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 85900PST
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Block e1 & g2: country is japan.Block h3 & h6: the eagle eye platinum catheter was not returned for evaluation; thus, no returned product investigation was performed.Blocks h7 & h9: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that an eagle eye platinum catheter was used in a therapeutic peripheral procedure.During advancement to in-stent restenosis (isr), the catheter became stuck within the stent.To remove, the shaft was cut and a non-philips guideliner was used to release the catheter.Upon removal, a burr at the catheter guidewire exit port was observed.Fluoroscopy confirmed that no device remnants were left inside the patient.The procedure was completed with no patient injury reported.This adverse event and product problem is being submitted because the eagle eye platinum catheter was entrapped, and additional intervention was required to remove the device.
 
Additional Manufacturer Narrative
Blocks d9 & h3: the eagle eye catheter was returned for evaluation.Block h3: the eagle eye catheter was returned without the proximal shaft, luer, connector, and connector cable.Visual inspection of the returned portion found a stretched guidewire exit port.This observation aligns with the reported complaint that the shaft was intentionally cut in order to remove from the patient, and upon removal, damage was noted at the guidewire exit port.Block h6: based on the complaint details, the catheter got caught on an existing stent.Per the ifu: use caution when re-advancing a catheter over a guide wire and into a stented vessel.Forceful advancement of the ivus catheter could cause entanglement between the catheter and the stent(s) resulting in entrapment of catheter/guide wire, catheter tip separation, and/or stent dislocation.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
EAGLE EYE PLATINUM ST RX DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
catherine eaton
3721 valley centre drive #500
san diego, CA 92130
303453-3407
MDR Report Key21712741
Report Number3008363989-2025-00039
Device Sequence Number18644599
Product Code OBJ
UDI-Device Identifier00845225002312
UDI-Public(01)00845225002312(11)241108(17)261108(10)0303335915
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number85900PST
Device Catalogue Number85900PST
Device Lot Number0303335915
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: GUIDE WIRE, SIZE UNK.; BOSTON SCIENTIFIC: ELUVIA STENT, 6MM.; NIPRO: 6FR 45CM CROSSROADS GUIDE SHEATH.; PHILIPS VOLCANO: INTRASIGHT MOBILE SYSTEM.
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian